Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)


Chain conditions on symmetric elements

Author: Susan Montgomery
Journal: Proc. Amer. Math. Soc. 46 (1974), 325-331
MSC: Primary 16A28
MathSciNet review: 0349736
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Recently Britten has proven an analog of Goldie's theorem for the Jordan ring $ S$ of symmetric elements in a ring with involution of characteristic not 2. In this paper we first extend Britten's theorem to the situation where $ R$ is an arbitrary ring and the Jordan ring is only an ample subring of the symmetric elements. We apply this result to show that if $ S$ has ACC on quadratic ideals, then the (Jordan) nil radical of $ S$ is nilpotent.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 16A28

Retrieve articles in all journals with MSC: 16A28

Additional Information

PII: S 0002-9939(1974)0349736-6
Keywords: Involution, symmetric elements, Goldie ring, nil radical
Article copyright: © Copyright 1974 American Mathematical Society

Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia